MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-100-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, the patient presented for a right superficial femoral artery (sfa) with moderate tortuosity and calcification.For vessel preparation, atherectomy was performed using a phoenix catheter, and two balloon dilatation catheters were successfully utilized.The supera stent deliver system advanced to the lesion site without issues reported.Stent deployment was performed with successful wall apposition.During delivery system removal, the supera tip (nose cone) caught the deployed stents edge.The nose cone site had bent and had grabbed the stents proximal edge.During device retraction, the stent elongated with the entangled nose cone, and was explanted.The nose cone had not separated from the device and all was removed from the anatomy.There was no adverse patient effect and there was no clinically significant delay reported.Another device (non-abbott) was used in replacement without further issues reported.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was received.The investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure and difficult to remove were unable to be replicated in a testing environment due to the condition of the returned device.The reported stretched stent was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported/noted difficulties appear to be related to circumstances of the procedure as it is likely that during removal interaction with the deployed stent resulted in the tip getting caught; resulting in the reported activation failure and difficult to remove.Manipulation of the device resulted in the reported bent nose cone/noted device damages (kinked, stretched, collapsed inner member).The reported stretched stent was not confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13712489
Report Number2024168-2022-02387
Device Sequence Number6268216
Product Code NIP
UDI-Device Identifier08717648226120
UDI-Public08717648226120
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberS-55-100-120-P6
Device Catalogue NumberS-55-100-120-P6
Device Lot Number1081061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10 CM STANDARD SHEATH
Patient Age58 YR
Patient SexFemale
Patient Weight96 KG